Thunderstorm Wind, Ogle
- When
- July 22, 11:02 PM CST
- Where
- Ogle County, 6 mi S of Byron
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 42.043, -89.250
Numerous tree limbs up to 4 inches in diameter were blown down.
Strong to severe thunderstorms moved across parts of northern Illinois during the late evening of July 22nd and early morning of July 23rd. 00 inches in Rockford in Winnebago County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong to severe thunderstorms moved across parts of northern Illinois during the late evening of July 22nd and early morning of July 23rd. Very heavy rain was reported in many areas with rainfall amounts of 4.28 inches in Kingston and 3.50 inches in Kirkland, both in DeKalb County and 4.00 inches in Rockford in Winnebago County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 22, 10:26 PM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1126 PM CDT THU JUL 22 2010
.DISCUSSION...
308 PM CDT
FORECAST CONCERNS REMAIN WITH SHOWER AND THUNDERSTORM POTENTIAL
LATE THIS AFTERNOON INTO THE EVENING HOURS...AND INCREASING HEAT
INDICES ON FRIDAY WITH A HEAT ADVISORY FOR SOUTHERN HALF OF THE
CWA.
DESPITE A BROAD CLOUD SHIELD...ASSOCIATED WITH EARLY MORNING
MCS...OVERHEAD FOR MUCH OF THE DAY TODAY...TEMPERATURES HAVE BEEN
ABLE TO RISE ACROSS ALL OF THE CWA WITH CURRENT TEMPERATURES IN
THE UPPER 80S TO LOW 90S. INCLUDED WITH THIS RISE HAS BEEN THE
DEW POINTS...WHERE MID TO UPPER 70S ARE CURRENTLY OBSERVED
THROUGHOUT THE CWA. THIS RISE IN HIGHER THETA-E AIR IS DUE TO A
WARM FRONT WHICH HAS LIFTED NORTH ACROSS THE CWA...WHERE THEN
STRONG TEMPERATURE/MOISTURE ADVECTION HAS BEEN OCCURRING ALL DAY.
WITH THESE CONDITIONS IN PLACE NOW BRINGS UP THE TOPIC AT
HAND...POTENTIAL CONVECTION LATE THIS AFTERNOON AND EARLY EVENING.
WITH THE CLEARING THAT CONTINUES TO OCCUR OVER MUCH OF THE
REGION...THE ATMOSPHERE CONTINUES TO DESTABILIZE WITH LATEST RUC
ANALYSIS INDICATING SURFACE BASED CAPE VALUES IN UPWARDS TO 4000
J/KG. THIS INSTABILITY AXIS EXTENDS FROM EASTERN IOWA SOUTH
THROUGH SOUTHERN ILLINOIS. THIS STRONGLY UNSTABLE ATMOSPHERE IN
PLACE HAS WARRANTED A CLOSE EYE ALL DAY...ESPECIALLY WITH 0-6KM
BULK SHEAR VALUES OF AROUND 40KT OVERHEAD. ALTHOUGH...AS WAS
PREVIOUSLY DISCUSSED EARLIER TODAY...I AM STILL NOT SOLD ON
ANYTHING DEVELOPING OVER THE CWA THIS AFTERNOON OR EARLY EVENING.
WITH LATEST SATELLITE IMAGERY SHOWING MAIN WAVE PUSHING TO THE
EAST AND ANOTHER MID LEVEL PROPAGATING TO THE EAST OVER SOUTHEAST
MINNESOTA AND WEST CENTRAL WISCONSIN...BEST LARGE SCALE FORCING
RESIDES TO THE NORTH OF THE CWA. THE ARGUMENT OF DEEP CONVECTION
STILL DEVELOPING ALONG AND NEAR FRONT TO THE NORTH...IS STILL A
VERY VALID ARGUMENT. BEST SURFACE CONVERGENCE RESIDES NEAR THIS
FRONT WHERE IT CAN BE SEEN ON VISIBLE IMAGERY AS A NARROW AXIS OF
AGITATED CU...FROM WESTERN IOWA NORTHEAST TO EAST CENTRAL
WISCONSIN. IF SOMETHING GOT GOING...COULD IT MOVE EAST/SOUTHEAST
INTO THE CWA LATER THIS EVENING...MAYBE. BUT ONCE AGAIN...I AM
STILL STICKING TO MY IDEA THAT THE CWA WILL NOT OBSERVE ANY SEVERE
WEATHER THIS EVENING. DESPITE DECENT CONVERGENCE ALONG THIS FRONT
AND THE UNSTABLE ENVIRONMENT IN PLACE...STRONG WARM AIR ADVECTION
CONTINUES TO OCCUR INTO THE REGION. THIS CAN BE SEEN WITH LATEST
RUC ANALYSIS WHERE 12-13C DEGREE 700MB TEMPERATURES ARE BEING
ANALYZED ADVECTING OVERHEAD. I GENERALLY LIKE TO SEE A 10-12C
DEGREE 700MB CAP FOR DEEP CONVECTION...WITH ANYTHING HIGHER
SUPPRESSING INITIATION AND GROWTH. BUT...THIS IS WHEN THERE IS A
LARGE SCALE FORCING MECHANISM IN PLACE. WE DO NOT HAVE THIS
FORCING...ONLY THE BOUNDARY TO THE NORTH. THIS LACK IN GOOD
FORCING CAN BE OBSERVED WITH LATEST SATELLITE IMAGERY...WHICH IS
SHOWING THE CU FIELD REALLY STRUGGLING TO GET GOING. THE ONLY
PLACE IT IS DEVELOPING IS TO THE NORTH NEAR THE FRONT WHERE MID
LEVEL TEMPS ARE COOLER. IT STILL MAY BE POSSIBLE FOR THE FAR
NORTHERN PART OF THE CWA TO SEE AN ISOLATED SHOWER OR
THUNDERSTORM...BUT WITH ANYTHING THAT DOES DEVELOP STAYING
SUB-SEVERE. IF THIS DOES OCCUR...MID LEVEL STEERING FLOW WILL TAKE
IT EAST/NORTHEAST ONCE AGAIN STAYING TO THE NORTH OF THE CWA.
SHIFT GEARS TOWARDS TEMPERATURES ON FRIDAY...A HEAT ADVISORY HAS
BEEN ISSUED FOR FRIDAY.
WITH STRONG SOUTHERLY FLOW AT THE SURFACE AS WILL AS
ALOFT...THERMAL AXIS CONTINUES TO MOVE OVERHEAD. GOING FORECAST
HIGH TEMPERATURES FOR FRIDAY ARE IN THE LOW 90S WITH FORECAST
DEW POINTS IN THE MIDDLE 70S. HAVE ONLY INCLUDED THE SOUTHERN HALF
OF THE CWA AT THIS TIME...WHERE HIGHER TEMPS AND MOISTURE
CURRENTLY ARE FORECAST. THE REASONING FOR THIS IS WITH
UNCERTAINTY WITH EVOLUTION OF SHOWER/THUNDERSTORM CHANCES TONIGHT
INTO FRIDAY. BEST CHANCES ON FRIDAY FOR CONVECTION ARE IN THE
NORTHERN THIRD OF THE CWA...WITH BETTER CHANCES FOR TEMPS TO RISE
IN THE SOUTHERN HALF. IF PRECIP TONIGHT INTO FRIDAY DOES NOT
MATERIALIZE...THIS WOULD DEFINITELY PLAY A PART WITH THIS
SCENARIO. IT WOULD BE CONCEIVABLE FOR ALL OF THE CWA TO BE LOW TO
MID 90S ON FRIDAY...IF CLOUD DEBRIS IS NOT THERE. CURRENT FORECAST
HAS HEAT INDICES OF 100-105 IN THE ADVISORY LOCATION. WILL
CONTINUE TO MONITOR TRENDS TONIGHT...AT THE POSSIBILITY OF
ALSO INCLUDING THE NORTHERN HALF OF THE CWA ON FRIDAY.
RODRIGUEZ
...LONG TERM...SUNDAY THROUGH THURSDAY...
MODELS HAVE COLD FRONT EXITING THE FORECAST AREA BY 12Z SUNDAY.
THIS WILL USHER A DRIER AIR MASS IN FROM THE NORTHWEST AS SURFACE
HIGH PRESSURE BUILDS INTO THE GREAT LAKES REGION. LOWS MONDAY
MORNING SHOULD DROP A BIT MORE THAN PREVIOUS NIGHTS WITH THE POST-
FRONTAL AIR MASS IN PLACE ACROSS THE REGION. DURING THE DAY
MONDAY...EAST FLOW AT THE SURFACE WILL BRING AN ONSHORE WIND TO
THE ILLINOIS LAKESHORE REGIONS. CURRENT THINKING IS THAT THIS
SHOULD HAVE A MINIMAL EFFECT ON TEMPERATURES DUE TO THE
COUNTERBALANCE OF THE URBAN HEAT ISLAND AND OF BOUNDARY LAYER
MIXING UNDER MOSTLY SUNNY SKIES.
THE FRONT WILL BEGIN A SLOW RETREAT NORTHWARD AS A WARM FRONT LATE
IN THE DAY MONDAY. THE OP GFS DOES BREAK OUT PRECIP ALONG THIS FRONT
DURING THE EVENING HOURS AND BRINGS IT THROUGH THE FORECAST AREA
MONDAY NIGHT INTO TUESDAY MORNING. HOWEVER...WITH RELATIVELY HIGH
HEIGHTS...A SPRAWLING SURFACE HIGH TO THE SOUTHEAST...AND A LACK OF
AGREEMENT BETWEEN MODELS...WILL NOT INTRODUCE POPS ATTM. TUESDAY
LOOKS TO BE WARMER AND MORE HUMID AS SURFACE WARM FRONT WILL CLEAR
THE FORECAST AREA BY MIDDAY. THE GFS INDICATES LIGHT PRECIP ACROSS
THE FORECAST AREA TUESDAY EVENING WITH THE ECMWF KEEPING PRECIP
SOUTH OF THE FORECAST AREA. FOR NOW...WILL MAINTAIN CHANCE POPS IN
THE GRIDS FOR CONTINUITY SAKE...BUT WILL HAVE TO BE REEVALUATED
LATER.
BOTH THE GFS AND ECMWF INDICATE PRECIP AFFECTING THE FORECAST
AREA ON WEDNESDAY. THE GFS INDICATES MODERATE TO STRONG INSTABILITY
ACROSS THE FORECAST AREA AHEAD OF A WEAK SURFACE BOUNDARY SLIPPING
SOUTH FROM WISCONSIN. THIS BOUNDARY SHOULD BE A FOCUS FOR CONVECTIVE
POTENTIAL FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. THE
FORECAST AREA SHOULD REMAIN CONVECTIVELY ACTIVE THROUGH THURSDAY
WITH SURFACE BOUNDARY IN THE VICINITY.
LYZA/WOLANIN
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 04Z...
SFC WIND SPEED AND GUSTS INTO OVERNIGHT HRS AND LLWS
OVERNIGHT-EARLY FRI A.M.
POTENTIAL FOR TSRA ACROSS EXTREME NRN IL AND FAR SRN WI TO
EVENTUALLY SETTLE FURTHER S DURG THE OVERNIGHT.
TRS
//DISCUSSION...UPDATED 02Z...
WARM FRONT HAD LIFTED N TO MKE AS OF 22Z BUT HAS EFFECTIVELY BEEN
SHOVED BACK S TO EXTREME SRN WI DUE TO COLD POOL FROM TRAINING
TSRA JUST N OF WARM FRONT. 01Z RUC HAS GOOD HANDLE ON PLACEMENT
OF FEATURES AT PRESENT. THE RUC AND THE LATEST NCEP VSREF BOTH
ONLY BRING QPF/CONVECTION TO FAR N CENTRAL IL AND EXTREME NE
CORNER OF IL...AFFECTING NRN PORTION OF TRACON AREA AND N
GATES...BUT NEVER REACH ORD OR MDW VC THO DOES JUST BRUSH BY TO N
OF RFD.
AGREE WITH SHORT TERM MODEL OUTPUT THAT CONVECTION WILL NOT BE
MAKING ANY SIGNIFICANT PROGRESS SWRD INTO NERN IL TONIGHT GIVEN
SW-WSW 35-40KT FLOW INTO SRN WI PER WSR-88D...TERMINAL
DOPPLER...AND PROFILER NETWORKS AND CONTINUING THRU THE NIGHT.
MODELS MAINTAIN PLAINS CONVECTION BUT HAVE ACTIVITY ACROSS SRN WI
AND FAR NRN IL WEAKENING OVERNIGHT. WITH REMAINS COLD POOL ACROSS
NRN IL INTO FRI ANTICIPATE SCT TS TO DEVELOP ALONG THIS BOUNDARY
BY MIDDAY AS CONVECTIVE TEMP WILL BE REACHED BY LATE MORNING WILL
CIN BECOMING MINIMAL AND WITH NO CAP. WITH LATEST ISSUANCE OF
TAFORS HAVE INCLUDED PROB30 TSRA FOR LATE MORNING-MID AFTERNOON
AS MODELS HAVE QPF AXIS S OF MDW BY LATE AFTERNOON. THIS
REASONABLE AS TS OUTFLOW WILL BE ABLE TO WORK SWRD WITH TIME AS
LOW THRU MID LVL FLOW BECOMES NEARLY UNIDIRECTIONAL FROMM THE
W-WSW.
GUSTY SSW-SW WINDS OF LATE AFTERNOON AND EARLY EVE HAVE DIMINISHED
SOMEWHAT WITH SUNSET BUT WITH BL TO COOL ONLY VERY SLOWLY DURG
THE NIGHT DUE TO HI DEW POINTS...SPEEDS WILL ONLY GRADUALLY
DIMINISH AS WELL AS SFC BECOMES PARTIALLY DECOUPLED. WITH STRONG
PRES GRADIENT FM THE SRN PLAINS ENE ACROSS THE MID MS VALLEY TO
THE S CENTRAL GRTLKS...SW-WSW WINDS WITHIN 1KM AGL ALREADY
MEASURED UP TO 40KT AND FCST TO INCREASE TO 50KT OVERNIGHT.
THEREFORE...EVEN THO SFC WILL BE ONLY BE PARTIALLY
DECOUPLED...ENUF SPEED SHEAR TO WARRANT CONTINUED INCLUSION OF
LLWS IN TAFORS.
TRS
//ORD AND MDW CONFIDENCE...UPDATED 04Z...
HI CONFIDENCE IN WIND FCST THRU OVERNIGHT AND FRI MORNING.
HI CONFIDENCE TS TO REMAIN IN FAR NRN PORTION OF TRACON AREA AND
NOT REACHING AS FAR S AS ORD OR MDW. MOD CONFIDENCE IN AT LEAST
CHC THREAT OF TSRA LATE MORNING THRU MID AFTERNOON AS OUTFLOW
BNDRY SHIFTS FURTHER S INTO NRN IL.
TRS
//OUTLOOK FOR ORD/MDW FOR 06Z SATURDAY-12Z WEDNESDAY...UPDATED 18Z...
FRIDAY NIGHT...CHANCE OF TSRA.
SATURDAY...CHANCE OF TSRA. WIND SHIFT/COLD FRONT.
SUNDAY...VFR.
MONDAY...VFR.
TUESDAY...VFR.
WEDNESDAY...CHANCE OF TSRA.
CMS
&&
.MARINE...
302 AM CDT
STRONGER SOUTHERLY WINDS TONIGHT INTO FRIDAY WITH TIMING WIND SHIFT
TO THE NORTH FOR FRIDAY NIGHT/SATURDAY WILL BE THE MAIN MARINE
FORECAST ISSUES.
SURFACE LOW PRESSURE ACROSS SOUTHEAST MINNESOTA WILL MOVE ACROSS
NORTHERN LAKE MICHIGAN LATE THIS EVENING...AND THEN ACROSS NORTHERN
LAKE HURON FRIDAY MORNING WHILE WEAKENING. ANOTHER LOW PRESSURE
AREA WILL TAKE SHAPE ACROSS NORTH CENTRAL IOWA LATE FRIDAY EVENING
AND FOLLOW MUCH THE SAME TRACK AS THE FIRST LOW. THIS SECOND LOW
WILL DRAG A COLD FRONT SOUTH ACROSS LAKE MICHIGAN FRIDAY NIGHT INTO
EARLY SATURDAY. WITH THE INITIAL SFC LOW MOVING EAST ACROSS THE
REGION THIS EVENING...THE SFC WARM FRONT WILL CONTINUE TO LIFT
NORTHWARD PUTTING FAR SOUTHERN LAKE MICHIGAN IN WARM SECTOR WHERE
STRONGER SOUTH SOUTHWEST FLOW IS EXPECTED. WITH OFFSHORE FLOW...NOT
EXPECTING WAVE HEIGHTS TO REACH ADVISORY CRITERIA...BUT MIGHT REACH
CRITERIA WITH SOME GUSTS TO 25 KT. WILL BE ISSUING A SMALL CRAFT
ADVISORY FOR THE NEARSHORE WATERS TONIGHT. NORTH WINDS BEHIND THE
FRONT WILL DIMINISH SATURDAY NIGHT INTO SUNDAY AS NEXT SFC HIGH
BUILDS INTO THE REGION.
MARSILI
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY...ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-
ILZ039...10 AM FRIDAY TO 7 PM FRIDAY.
IN...HEAT ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019...10 AM
FRIDAY TO 7 PM FRIDAY.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 7 AM FRIDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 842 PM CDT THU JUL 22 2010 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 240145- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 842 PM CDT THU JUL 22 2010 /942 PM EDT THU JUL 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...WHICH MAY PRODUCE: WIND GUSTS UP TO 60 MPH. BRIEF PERIODS OF HEAVY RAIN. CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: THE GREATEST THREAT FOR STRONG THUNDERSTORMS WILL BE NORTH OF A LINE FROM VALPARAISO INDIANA TO MENDOTA ILLINOIS. STRONG THUNDERSTORMS WITH HEAVY RAIN MAY BE SCATTERED NORTH OF A LINE FROM HIGHLAND PARK ILLINOIS TO ROCKFORD ILLINOIS TONIGHT. DISCUSSION: LINE OF SEVERE THUNDERSTORMS CONTINUES OVER SOUTHERN WISCONSIN. SOME OF THESE THUNDERSTORMS MAY DRIFT INTO NORTHERN ILLINOIS TONIGHT. THE MAIN THREAT WILL BE STRONG WIND AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AND SATURDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY. VERY HOT AND HUMID CONDITIONS ARE EXPECTED FRIDAY AFTERNOON WITH HEAT INDEX VALUES OF 100 TO 105 EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-240145- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 842 PM CDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. A FEW OF THE STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 40 KNOTS THIS EVENING. GUSTY SOUTH TO SOUTHWEST WINDS TO 25 KNOTS ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY THROUGH SATURDAY NIGHT. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 40 KNOTS. THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-240145- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 842 PM CDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TONIGHT. A FEW OF THE THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 50 KNOTS THIS EVENING ACROSS FAR SOUTHERN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PERIODIC CHANCES OF THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY...WITH ANOTHER CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
950 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND GST ROCKTON 42.45N 89.07W
07/22/2010 E50 MPH WINNEBAGO IL BROADCAST MEDIA
SMALL BRANCHES DOWN.
&&
ALYZAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1052 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM HAIL ANTIOCH 42.47N 88.08W
07/22/2010 E0.50 INCH LAKE IL TRAINED SPOTTER
ROUTE 83 AND NORTH AVE.
&&
ALYZAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1116 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM TSTM WND GST LAKE IN THE HILLS 42.19N 88.32W
07/22/2010 M56 MPH MCHENRY IL TRAINED SPOTTER
GUST MEASURED WITH ANEMOMETER. TREE BRANCHES DOWN.
&&
ALYZAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1141 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM TSTM WND GST ZION 42.46N 87.84W
07/22/2010 M50 MPH LAKE IL TRAINED SPOTTER
MEASURED AT THE INTERSECTION OF CARMEL AND GIDEON.
1135 PM HEAVY RAIN GURNEE 42.38N 87.94W
07/22/2010 M1.57 INCH LAKE IL TRAINED SPOTTER
1.57 INCHES IN 35 MINUTES. MEASURED BY OFF DUTY BROADCAST
METEOROLOGIST AT HOME.
&&
ALYZAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1202 AM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM HEAVY RAIN 1 W GURNEE 42.38N 87.96W
07/22/2010 M1.18 INCH LAKE IL TRAINED SPOTTER
1.18 INCHES IN 20 MINUTES. MEASURED BY COCORAHS OBSERVER.
&&
ALYZAThe Chicago radar (KLOT), 108 km away, was scanning. The volume nearest the first event began at 05:02 UTC.
1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Numerous tree limbs up to 4 inches in diameter were blown down.
Chrysler Drive east of Appleton Road was closed due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251693, 251694.